MAUDE Adverse Event Report: PHILIPS HEALTHCARE INGENIA 3.0T; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

PHILIPS HEALTHCARE INGENIA 3.0T; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 781342
Health Effect - Clinical Code Swelling (2091)
Date of Event 03/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the provided information and tests performed on site, there is no indication of a malfunction of the mri system or coil used that contributed to the injury.It is concluded that the injury sustained by the patient was caused by contact between the patient¿s hip and the bore covers.Factors which contributed and made the injury progress to a large burn: the thermoregulation of obese patients and patients who are hypertensive is often impaired.The risk of rf energy-related injuries is higher in patients with impaired thermoregulation.The patient wore polypropylene clothing which may hinder the heat dissipation.No padding was used to avoid body-to-bore contact.No padding was used to avoid skin-to-skin contact.The ventilation was on level 3.Level 5 is recommended for high sar scans, it support the cool down mechanism.
 
Event or Problem Description
Philips received a report from a customer that a female patient sustained a blister of approximately 4x8 cm on the left hip.Just before the patient had had a lumbar examination on an ingenia 3.0t.

Brand Name
INGENIA 3.0T
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
PHILIPS HEALTHCARE
veenpluis 4-6
p.o. box 10.000
best 5680 DA
NL  5680 DA
MDR Report Key7457662
Report Number3003768277-2018-00030
Device Sequence Number16417643
Product Code LNH
UDI-Device Identifier00884838055339
UDI-Public(01)00884838055339
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K110151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number781342
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2018
Initial Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient Weight90